Alert archive / Colorado / Flash Flood Warnings in 2005

Flash Flood Warning 12, NWS Grand Junction, CO

August 8, 2005Mesa County, Colorado

NWS Grand Junction, CO issued this flash flood warning at Aug 8, 2005, 6:43 PM MDT for Mesa County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2005, 6:43 PM MDT (00:43 UTC)
Expired
Aug 8, 2005, 8:45 PM MDT
In force
2 hr
Issued by
NWS Grand Junction, CO
Area
Counties, with a storm outline in the text

County Mesa County, CO

The radar

The Grand Junction radar (KGJX), 22 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 2:06 PM MDT, 4 hours 37 minutes earlier.

Area forecast discussion, Aug 8, 2:06 PM MDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
206 PM MDT MON AUG 8 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...SUB-TROPICAL MOIST PLUME
BEGINNING TO CREEP BACK ACROSS THE FORECAST AREA THIS AFTERNOON AS
A WEAK RIDGE OF HIGH PRESSURE EXTENDS FROM THE FOUR CORNERS TO
SOUTHEAST WYOMING. WEST OF THIS AXIS...DEEPER MOISTURE AND
INSTABILITY ARE CONTRIBUTING TO MORE WIDESPREAD CONVECTION THAT
IS INITIATING OFF THE HIGHER TERRAIN. LATEST GOES SOUNDER SHOWS
PRECIPITABLE WATER OVER 1.00 ACROSS SOUTHEAST UTAH AND EXTREME
SOUTHWEST COLORADO...LEADING TO THE POTENTIAL FOR LOCALLY HEAVY
RAIN THROUGH EARLY THIS EVENING. THERE IS A WEAK WAVE NOTED BY
THE NAM THAT MOVES ACROSS NE UTAH/EXTREME NW COLORADO THIS EVENING.
THIS FEATURE COULD ENHANCE CONVECTION...WITH ISOLATED STRONG
THUNDERSTORMS POTENTIALLY PRODUCING GUSTY WINDS...SMALL HAIL AND
HEAVY RAIN. ACROSS THE NORTHERN/CENTRAL MOUNTAINS AND ALONG THE
DIVIDE...THUNDERSTORMS ARE POPPING BUT MID LVL FLOW IS VERY WEAK
AND DEWPOINTS ARE RUNNING MAINLY IN THE 30S. EXPECT CONVECTION TO
BE SHORTER-LIVED HERE THIS EVENING.

TUESDAY THROUGH WEDNESDAY...BROAD/DIS-ORGANIZED UPPER HIGH MOVES
OVER THE GREAT BASIN TUESDAY WITH A LIGHT NORTHWEST FLOW BRINGING
SOME DRIER AIR ACROSS THE NORTHERN ZONES. DEEPEST MOISTURE AND
INSTABILITY WILL RESIDE MAINLY ALONG AND SOUTH OF I-70. THERE WILL
REMAIN THE POTENTIAL FOR ISOLATED STRONG THUNDERSTORMS WITH HEAVY
RAIN...SMALL HAIL AND GUSTY WINDS. STORM MOTION WILL BE FROM THE
NORTH-NORTHWEST. 0-6KM SHEAR REMAINS WEAK SUGGESTING CONVECTION WILL
NOT BE VERY ORGANIZED OR LONG-LASTING.

THE UPPER HIGH RE-ORGANIZES OVER NEW MEXICO WEDNESDAY WITH ANOTHER
SURGE OF MONSOONAL MOISTURE ASSOCIATED WITH A STRONGER UPR LVL WAVE
MOVING NORTHEAST ACROSS THE GREAT BASIN. RESIDUAL MOISTURE AND
INSTABILITY WILL EXIST ACROSS MUCH OF THE AREA SUPPORTING AFTERNOON
AND EVENING SHOWERS/THUNDERSTORMS. FLOW REMAINS WEAK...SO STORMS
THAT FIRE OFF THE MOUNTAINS WILL HAVE A HARD TIME REACHING THE LOWER
VALLEYS UNTIL EARLY EVENING. THUNDERSTORMS WILL BE MORE NUMEROUS
ACROSS SOUTHERN AND CENTRAL ZONES. TEMPERATURES WILL NOT CHANGE MUCH
OVER THE NEXT COUPLE DAYS. CLOUDS AND PRECIP WILL COOL MAX TEMPS
SEVERAL DEGREES TUESDAY/WEDNESDAY.  NADLER.83

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...GFS AND EC IN DECENT
AGREEMENT THIS CYCLE WITH MONSOONAL FLOW LASTING THROUGH FRIDAY.
LIGHT WINDS THROUGH THIS PERIOD WOULD SUGGEST CONVECTION WITH LOCALLY
HEAVY PRECIPITATION. BY SATURDAY A SIGNIFICANT SHORT WAVE DROPS OUT
OF WESTERN CANADA WHICH FLATTENS THE RIDGE AND BRINGS A DRIER WEST-
NORTHWEST FLOW INTO THE REGION. THIS WILL NOT BE A STRONG DRY AIR
PUSH...BUT CONVECTIVE POTENTIAL WILL BE REDUCED EACH DAY ESPECIALLY
OVER THE NORTHERN PORTION OF THE CWA. HOWEVER IN THE SOUTHERN
PORTION OF THE FORECAST AREA THE SUBTROPICAL MOIST AND UNSTABLE
AIR MASS WILL REMAIN...ALTHOUGH A SLIGHT DECREASE IN AREAL COVERAGE
CAN BE EXPECTED.

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

&&

DJN/MC
Hazardous weather outlook, Aug 8, 5:45 AM MDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT MON AUG 8 2005

COZ001>014-017>023-UTZ022>025-027>029-091300-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT MON AUG 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER
MUCH OF WESTERN COLORADO AND EASTERN UTAH THIS AFTERNOON AND
EVENING. A FEW OF THE THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO
NEAR 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. RAPID RUNOFF FROM
THE HEAVY RAIN PRODUCING THUNDERSTORMS COULD LEAD TO LOCALIZED
FLOODING PROBLEMS...ESPECIALLY IN AREAS WHICH HAVE RECEIVED HEAVY
RAIN THE PAST FEW DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND
EVENING. FREQUENT LIGHTNING AND HEAVY RAIN MAY OCCUR WITH THESE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.  HOWEVER...
SPOTTERS ARE ENCOURAGED TO PHONE IN ANY HEAVY RAIN ACCUMULATIONS
OR RAINFALL RATES OF AN INCH AN HOUR OR GREATER.

NL

Nearby

Flash Flood Warnings in Colorado, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.